Alert archive / Texas / Tornado Warnings in 2011

Tornado Warning 6, NWS Amarillo, TX

October 11, 2011Donley County, Gray County, Wheeler County, Texas

NWS Amarillo, TX issued this tornado warning at Oct 11, 2011, 6:40 PM CDT for Donley County, Gray County, Wheeler County, Texas. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 11, 2011, 6:40 PM CDT (23:40 UTC)
Expired
Oct 11, 2011, 7:15 PM CDT
In force
35 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Donley County, TX, Gray County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 101 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 11, 6:40 PM CDTHAIL 2.75Lefors, TXBASEBALL SIZE HAIL REPORTED AT GAS STATION IN LEFORS. REPORT OF DAMAGED WINDSHIELDS FROM THE VERY LARGE HAIL.
Oct 11, 6:51 PM CDTHAIL 1.756 Sw Lefors, TXGOLF BALL SIZE HAIL REPORTED WITH THUNDERSTORM SOUTHWEST OF LEFORS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 93 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
93 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

580 
WFUS54 KAMA 112340
TORAMA
TXC129-179-483-120015-
/O.NEW.KAMA.TO.W.0006.111011T2340Z-111012T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
640 PM CDT TUE OCT 11 2011

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS.
  GRAY COUNTY IN THE PANHANDLE OF TEXAS.
  WEST CENTRAL WHEELER COUNTY IN THE PANHANDLE OF TEXAS.

* UNTIL 715 PM CDT

* AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE
  MOST DANGEROUS PART OF THIS STORM WAS LOCATED NEAR LEFORS...OR
  ABOUT 11 MILES SOUTHEAST OF PAMPA...MOVING SOUTHEAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE MCLEAN...
  LEFORS...KELLERVILLE AND ALANREED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3541 10034 3511 10066 3544 10096 3557 10076
TIME...MOT...LOC 2340Z 316DEG 24KT 3541 10083

$$

JOHNSON
2 follow-up statements
870 
WWUS54 KAMA 112351
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
651 PM CDT TUE OCT 11 2011

TXC129-179-483-120015-
/O.CON.KAMA.TO.W.0006.000000T0000Z-111012T0015Z/
DONLEY TX-GRAY TX-WHEELER TX-
651 PM CDT TUE OCT 11 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR WEST
CENTRAL WHEELER...GRAY AND NORTHEASTERN DONLEY COUNTIES...

AT 647 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. 
THIS TORNADO WAS LOCATED NEAR LEFORS...OR ABOUT 13 MILES SOUTHEAST OF
PAMPA...MOVING SOUTHEAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KELLERVILLE.

IN ADDITION...GOLF BALL SIZED HAIL IS ALSO POSSIBLE WITH THIS STORM.

A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3541 10034 3511 10066 3544 10096 3557 10076
TIME...MOT...LOC 2351Z 317DEG 15KT 3539 10080

$$

JOHNSON
507 
WWUS54 KAMA 120006
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
706 PM CDT TUE OCT 11 2011

TXC129-179-483-120015-
/O.CON.KAMA.TO.W.0006.000000T0000Z-111012T0015Z/
DONLEY TX-GRAY TX-WHEELER TX-
706 PM CDT TUE OCT 11 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR WEST
CENTRAL WHEELER...EASTERN GRAY AND NORTHEASTERN DONLEY COUNTIES...

AT 701 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A TORNADO.  THIS TORNADO WAS LOCATED 6 MILES SOUTH OF
LEFORS...OR ABOUT 17 MILES SOUTHEAST OF PAMPA...MOVING SOUTHEAST AT
15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KELLERVILLE.

ADDITIONALLY...HAIL UP TO THE SIZE OF GOLF BALLS IS POSSIBLE.

A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3554 10068 3541 10034 3511 10066 3537 10090
TIME...MOT...LOC 0005Z 317DEG 15KT 3535 10075

$$

JOHNSON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Oct 11, 6:20 PM CDT, 20 minutes earlier.

Area forecast discussion, Oct 11, 6:20 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
620 PM CDT TUE OCT 11 2011

.AVIATION...
UPPER TROUGH MOVING ACROSS THE TEXAS AND OKLAHOMA AND TEXAS
PANHANDLES THIS EVENING WILL GENERATE SCATTERED CONVECTION ACROSS THE
EASTERN PANHANDLES THROUGH ABOUT 03Z TO 05Z WEDNESDAY. THE CONVECTION
IS EXPECTED TO REMAIN EAST OF THE AMARILLO AND GUYMON TAF SITES
THROUGH THE TAF FORECAST PERIOD. VFR CONDITIONS EXPECTED...ALTHOUGH
SOME SCATTERED LOW CLOUDS POSSIBLE LATE TONIGHT. COLD FRONT WILL
CAUSE A WIND SHIFT TO THE NORTHWEST AND NORTH AT ALL THREE TAF SITES
WITH SPEEDS INCREASING FROM 5 TO 15 KNOTS TONIGHT...TO AROUND 15 TO
25 KNOTS WITH POSSIBLE HIGHER GUSTS AFTER 14Z TO 15Z WEDNESDAY.

SCHNEIDER

&&

.PREV DISCUSSION... /ISSUED 538 PM CDT TUE OCT 11 2011/

..SEVERE THUNDERSTORMS POSSIBLE THROUGH 1 AM CDT TONIGHT MAINLY
EAST OF A GUYMON TO AMARILLO LINE...

UPDATE...
UPDATED THE HWO TO INCLUDE SEVERE WORDING OVER MAINLY THE EAST HALF
OF THE PANHANDLES.

DISCUSSION...
SEVERE THUNDERSTORM POTENTIAL IS INCREASING OVER THE EAST HALF OF THE
PANHANDLES.

LATEST RADAR IMAGERY SUGGESTED A FEW STORMS DEVELOPING ON A SURFACE
TROUGH/DRYLINE FROM NEAR PERRYTON TO PANHANDLE TO CLAUDE. THINK THESE
STORMS WILL INCREASE IN COVERAGE AND INTENSITY OVER THE NEXT FEW
HOURS AS THEY MOVE EAST INTO A MODERATELY UNSTABLE AIRMASS WITH
MLCAPE 500-1100 J/KG. 0-6 KM BULK SHEAR VALUES WILL INCREASE TO
35-50 KTS OVER THE NEXT FEW HOURS...ESPECIALLY AS SURFACE WINDS BACK
TO THE SSE EAST OF THE TROUGH/DRYLINE. BELIEVE STORM COVERAGE AND
INTENSITY MAY PEAK AROUND OR JUST AFTER SUNSET.

MID LEVEL SHORT WAVE/LOW PRESSURE DISTURBANCE NEAR THE LINE
MENTIONED IN THE PARAGRAPH ABOVE WILL QUICKLY MOVE EAST OVER THE NEXT
FEW HOURS...AND WILL LIKELY OUTRUN THE SURFACE TROUGH/DRYLINE...WHICH
MAY REDUCE THE AMOUNT OF LIFT OVER THE AREA. THUS...NOT CONFIDENT
ABOUT THE AMOUNT AND COVERAGE OF SEVERE STORMS.

LARGE HAIL IS THE PRIMARY HAZARD WITH ANY SEVERE STORMS DUE TO STEEP
MID LEVEL LAPSE RATES AROUND 8 C/KM...WET BULB ZERO HEIGHTS AROUND
10500 FT MSL...AND COLD AIR ALOFT WITH 500 MB AROUND -15C. DAMAGING
WINDS UP TO 60 MPH ARE POSSIBLE AS WELL. CANNOT COMPLETELY RULE OUT A
TORNADO DUE TO 0-3 KM SRH 150-200 M2/S2 AND LCL HEIGHTS 1500-2000 M
OVER THE EAST PANHANDLES WHERE SURFACE DEWPOINT DEPRESSIONS ARE ONLY
15 TO 20F.

STORMS WILL LIKELY BEGIN TO WEAKEN AFTER 9 PM CDT AND MOVE MAINLY
EAST OF THE AREA BY 1 AM CDT.

MBS

PREV DISCUSSION... /ISSUED 407 PM CDT TUE OCT 11 2011/

DISCUSSION...
1200 UTC UPPER AIR ANALYSIS AT 250 MB INDICATED A ZONAL 100-KT
SUBTROPICAL JET ORIENTED FROM NORTHERN MEXICO INTO SOUTH TEXAS.
MEANWHILE...A MUCH STRONGER 135-KT POLAR JET WAS ENTERING THE
PACIFIC NORTHWEST COAST. 500 MB ANALYSIS INDICATED BROAD TROUGHING
EXTENDING FROM THE ROCKIES INTO THE WESTERN HIGH PLAINS WITH A STOUT
RIDGE EXTENDING FROM THE NORTHWEST ATLANTIC INTO ONTARIO. A SECOND
TROUGH WAS EJECTING INTO THE PACIFIC NORTHWEST WITH MID-LEVEL
RIDGING BUILDING ACROSS MUCH OF THE DESERT SOUTHWEST. ONE DISTINCT
SHORTWAVE TROUGH WAS EVIDENT FROM CENTRAL COLORADO TO CENTRAL NEW
MEXICO WITH 500 MB TEMPERATURES OF -16 C AT DENVER AND GRAND
JUNCTION. BASED ON WATER VAPOR IMAGERY AND WIND PROFILER DATA...THIS
TROUGH IS NOW LOCATED ACROSS THE WESTERN PANHANDLES. RELATIVELY WEAK
W/SW FLOW /LESS THAN 25 KT/ AT 700 MB WAS PREVALENT AHEAD OF THE
AFOREMENTIONED SHORTWAVE TROUGH AND WAS CONTRIBUTING TO A SEMBLANCE
OF AN ELEVATED MIXED LAYER EVIDENT ON REGIONAL RAOBS. DEEP W/SW FLOW
ALOFT HAS LED TO A DEEPENING SURFACE TROUGH LOCATED FROM JUST OF
BEAVER TO NEAR HEREFORD. A COLD FRONT IS ALSO CURRENTLY LOCATED FROM
WESTERN KANSAS INTO EASTERN COLORADO.

THROUGH TONIGHT: AHEAD OF THE AFOREMENTIONED SURFACE
TROUGH...TEMPERATURES HAVE WARMED INTO THE 70S DESPITE ABUNDANT MID-
AND UPPER-LEVEL CLOUD COVER. HOWEVER...THE CLOUD COVER HAS PREVENTED
MOST AREAS FROM REACHING THEIR CONVECTIVE TEMPERATURES THUS FAR. DEW
POINTS HAVE REMAINED IN THE 50S BUT ARE BEGINNING TO DECREASE AS THE
SURFACE TROUGH PROGRESSES EASTWARD. COLDER TEMPERATURES ALOFT
ASSOCIATED WITH THE APPROACHING SHORTWAVE TROUGH ARE STEEPENING
700-500 MB LAPSE RATES AND ERODING THE MID-LEVEL INVERSION OBSERVED
ON THE 1200 UTC KAMA RAOB. THE JUXTAPOSITION OF THE COLD AIR ALOFT
AND WARM...RELATIVELY MOIST AIR AT THE SURFACE IS CONTRIBUTING TO
WEAK DESTABILIZATION WITH MIXED LAYER CAPE VALUES BETWEEN 500 AND
1000 J/KG AHEAD OF THE SURFACE TROUGH. MIXED LAYER CIN HAS BEEN
REDUCED TO BETWEEN -25 TO -50 J/KG AND ADDITIONAL HEATING SHOULD
FURTHER REDUCE THESE VALUES. SURFACE MOISTURE CONVERGENCE IS
INCREASING ALONG THE SURFACE TROUGH ACROSS THE NORTHEAST PORTION OF
THE FORECAST AREA. IT IS IN THIS AREA THAT TEMPERATURES ARE THE
WARMEST...INSTABILITY IS THE HIGHEST...AND CIN IS DIMINISHING THE
FASTEST. THEREFORE...EXPECT CONVECTIVE INITIATION TO OCCUR BETWEEN
5-6 PM WITH STORMS MOVING TO THE EAST-SOUTHEAST. IN FACT...BEGINNING
TO SEE A SMALL CUMULUS FIELD DEVELOP ACROSS ROBERTS COUNTY. AREAS
EAST OF A BEAVER TO AMARILLO LINE STAND THE BEST CHANCE OF STORMS
THROUGH LATE THIS EVENING.

EFFECTIVE BULK SHEAR IS EXPECTED TO BE 25-30 KT THROUGH LATE THIS
AFTERNOON...WHICH MAY TEND TO INITIALLY LIMIT THE ORGANIZATION OF
ANY UPDRAFTS. BY EARLY THIS EVENING...EFFECTIVE BULK SHEAR VALUES ARE
EXPECTED TO INCREASE BETWEEN 35 AND 40 KT...WHICH SHOULD BE MORE
SUPPORTIVE OF ORGANIZED CONVECTION. HOWEVER...WITH NOCTURNAL
COOLING...THE BOUNDARY LAYER WILL BEGIN TO STABILIZE...THEREBY MAKING
CONVECTION ELEVATED. CURRENTLY THINKING THAT THE OVERWHELMING
MAJORITY OF ANY STORMS THAT FORM WILL BE STRONG AS OPPOSED TO
SEVERE...BUT WE CANNOT TOTALLY RULE OUT AN ISOLATED SEVERE STORM. ANY
STORMS THAT DO DEVELOP BEFORE SUNSET WILL BE CAPABLE OF PRODUCING
SMALL HAIL AND GUSTY WINDS UP TO 50 MPH. AFTER SUNSET...IT WILL BE
DIFFICULT FOR ANY STRONG WINDS TO PENETRATE THE NOCTURNAL
INVERSION...SO THEREFORE...WE THINK SMALL HAIL WILL BE THE MAIN
HAZARD. EXPECT CONVECTION TO EXIT THE SOUTHEAST PORTION OF THE
FORECAST AREA BY MIDNIGHT EVEN THOUGH THE NAM AND GFS WANT TO LINGER
PRECIPITATION JUST AFTER MIDNIGHT. THE FRONT CURRENTLY ACROSS
COLORADO SHOULD CLEAR THE ENTIRE AREA BY SUNRISE WITH COOLER AND
DRIER AIR FILTERING INTO THE AREA. SOME SHALLOW MOISTURE MAY POOL
ALONG THE FRONT AND CONTRIBUTE TO A LOW STRATUS DECK ACROSS MAINLY
THE EASTERN HALF OF THE PANHANDLES.

WEDNESDAY-WEDNESDAY NIGHT: DRY NORTHWEST FLOW ALOFT WILL PREVAIL
ACROSS THE REGION WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES
EXPECTED. HIGHS WILL BE IN THE LOWER 70S ACROSS THE NORTHWEST AND
NEAR 80 IN THE SOUTHEAST. BREEZY NORTHERLY WINDS ARE EXPECTED LATE IN
THE MORNING AND CONTINUING INTO THE MID-AFTERNOON HOURS AS A CORE OF
LOW-/MID-LEVEL WINDS SWINGS ACROSS THE AREA. SUBSIDENCE ASSOCIATED
WITH LOW-LEVEL COLD AIR ADVECTION MAY ACTUALLY ENHANCE THE SPEED OF
THE WINDS. PRESSURE GRADIENT RELAXES BY THE LATE AFTERNOON HOURS AND
WINDS SHOULD BEGIN TO SUBSIDE. RELATIVELY CLEAR SKIES...LIGHT
WINDS...AND DRY AIR WILL CREATE GOOD RADIATIONAL COOLING CONDITIONS.
MET GUIDANCE IS INDICATING LOWS IN THE MID 30S ACROSS THE FAR WESTERN
OKLAHOMA PANHANDLE. NOT QUITE READY TO GO THAT LOW JUST YET...BUT IT
WOULD NOT BE A SURPRISE IF SOME OF THE COOLER LOCATIONS DO DROP INTO
THE MID AND UPPER 30S.

THURSDAY-SATURDAY NIGHT: NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES
AND DRY CONDITIONS ARE EXPECTED DURING THIS TIME FRAME. AS SURFACE
HIGH PRESSURE SHIFTS TO THE EAST ON THURSDAY...WINDS WILL VEER BACK
TO A SOUTHERLY DIRECTION. MAY SEE A FEW HIGH CLOUDS ACROSS THE
NORTHEAST IN ADVANCE OF A FAST MOVING 500 MB SHORTWAVE TROUGH. HEIGHT
FALLS AND WEAK COOLING IN THE LOW/MID-LEVELS SHOULD KEEP HIGH
TEMPERATURES IN THE 70S AT MOST LOCATIONS. A BACKDOOR FRONT WILL
ENTER THE NORTHERN PORTION OF THE FORECAST AREA FRIDAY MORNING AND
MOVE SOUTH OF THE AREA BY FRIDAY AFTERNOON. THE WARMEST TEMPERATURES
WILL BE ACROSS THE SOUTH WHERE COLD AIR ADVECTION WILL BE SLIGHTLY
DELAYED. HEIGHTS ARE EXPECTED TO RISE BY SATURDAY AS FLAT UPPER-LEVEL
RIDGING BUILDS INTO THE BIG BEND OF TEXAS. SW FLOW ALOFT WILL PROMOTE
THE DEVELOPMENT OF A LEE SIDE SURFACE TROUGH...ALLOWING THE FRONT TO
LIFT INTO KANSAS DURING THE DAY WITH HIGHS REBOUNDING INTO THE 80S
FOR MOST LOCATIONS.

SUNDAY-TUESDAY: A FAST MOVING SHORTWAVE TROUGH ACROSS THE NORTHERN
PLAINS WILL SEND A WEAK COLD FRONT THROUGH THE AREA SUNDAY EVENING.
AHEAD OF THE FRONT...IT WILL BE BREEZY AND WARM...ESPECIALLY ACROSS
THE TEXAS PANHANDLE. THIS FRONT WILL HAVE NO MOISTURE TO WORK WITH SO
KEPT THE FORECAST DRY. A MUCH STRONGER SHORTWAVE TROUGH WILL DIVE
SOUTHEAST OUT OF THE NORTHERN ROCKIES MONDAY NIGHT. THIS WILL PUSH A
MUCH STRONGER COLD FRONT THROUGH THE PANHANDLES LATE MONDAY NIGHT OR
EARLY TUESDAY MORNING. THE STRENGTH OF THE SURFACE HIGH AND PRESSURE
GRADIENT BEHIND THE FRONT SHOULD ALLOW FOR STRONG NORTHERLY WINDS TO
DEVELOP ON TUESDAY. MOISTURE RETURN LOOKS MEAGER AHEAD OF THIS
FRONT...SO EXPECTING ANOTHER DRY FRONTAL PASSAGE. LOW-LEVEL COLD AIR
ADVECTION WILL LIKELY KEEP HIGHS WELL BELOW NORMAL ON TUESDAY. WENT
BELOW MEX GUIDANCE BUT THIS MAY NOT BE COLD ENOUGH. WE COULD EVEN BE
LOOKING AT THE FIRST FROST POTENTIAL OF THE SEASON WEDNESDAY MORNING.

JACKSON

FIRE WEATHER...
MINIMUM RELATIVE HUMIDITY VALUES WILL BE NEAR 20 PERCENT ACROSS THE
NORTHWEST HALF OF THE PANHANDLES ON WEDNESDAY. 20 FOOT WINDS IN THIS
AREA WILL BE FROM THE NORTH WITH SPEEDS BETWEEN 15 AND 20 MPH.
THEREFORE...ISOLATED POCKETS OF NEAR ELEVATED FIRE WEATHER CONDITIONS
COULD DEVELOP DURING THE AFTERNOON...MAINLY NORTH OF A LINE FROM BOYS
RANCH TO BEAVER. RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE 20
PERCENT ON THURSDAY WITH 20 FOOT WINDS BETWEEN 10 AND 15 MPH.
THEREFORE...NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED THURSDAY. NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED FRIDAY THROUGH TUESDAY AS EITHER MINIMUM RELATIVE
HUMIDITY VALUES WILL BE TOO HIGH AND/OR 20 FOOT WINDS WILL REMAIN
BELOW 15 MPH.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

11/17
Hazardous weather outlook, Oct 11, 5:18 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
518 PM CDT TUE OCT 11 2011

OKZ001>003-TXZ001>020-121100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
518 PM CDT TUE OCT 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 1 AM CDT
ACROSS THE EASTERN OKLAHOMA AND THE CENTRAL AND EASTERN TEXAS
PANHANDLES. LARGE HAIL UP TO THE SIZE OF HALF DOLLARS IS THE MAIN
HAZARD...THOUGH DAMAGING WIND GUSTS UP TO 60 MPH ARE POSSIBLE
AS WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 1 AM CDT TONIGHT EAST OF A
GUYMON TO AMARILLO TO CANYON LINE.

MBS

In the hours before

Local storm report, Oct 11, 5:50 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
550 PM CDT TUE OCT 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     HAIL             PAMPA                   35.55N 100.96W
10/11/2011  M0.88 INCH       GRAY               TX   NWS EMPLOYEE

            LARGE QUANTITY OF UP TO NICKEL SIZE HAIL COVERING THE
            GROUND ON THE WEST SIDE OF PAMPA.

&&

EVENT NUMBER AMA1100415

KJS
Local storm report, Oct 11, 5:57 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
557 PM CDT TUE OCT 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             2 E PAMPA               35.55N 100.93W
10/11/2011  E0.88 INCH       GRAY               TX   PUBLIC

            REPORT OF 10 MINUTES OF HEAVY NICKEL SIZED HAIL FALLING
            EAST OF PAMPA

&&

EVENT NUMBER AMA1100416

FENNER
Local storm report, Oct 11, 6:02 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
602 PM CDT TUE OCT 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HAIL             PAMPA                   35.55N 100.96W
10/11/2011  M1.00 INCH       GRAY               TX   CITY OFFICIAL

            HAIL LASTED FOR ABOUT SIX OR SEVEN MINUTES.

&&

EVENT NUMBER AMA1100417

KJS
Local storm report, Oct 11, 6:18 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
618 PM CDT TUE OCT 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     HAIL             10 SE BOOKER            36.35N 100.41W
10/11/2011  M1.00 INCH       LIPSCOMB           TX   TRAINED SPOTTER

&&

EVENT NUMBER AMA1100418

KJS
Local storm report, Oct 11, 6:24 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
624 PM CDT TUE OCT 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             2 E PAMPA               35.55N 100.93W
10/11/2011  E0.88 INCH       GRAY               TX   PUBLIC

            REPORT OF NICKEL SIZE HAIL FALLING EAST OF PAMPA

&&

EVENT NUMBER AMA1100419

FENNER
Special weather statement, Oct 11, 6:25 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
625 PM CDT TUE OCT 11 2011

TXZ019-120000-
DONLEY TX-
625 PM CDT TUE OCT 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR NORTHERN DONLEY
COUNTY.

AT 624 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF HOWARDWICK...OR
ABOUT 12 MILES NORTHWEST OF CLARENDON...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

JOHNSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 5:38 PM CDTSevere Thunderstorm WarningAMAGray, Roberts37 min
Oct 11, 6:09 PM CDTSevere Thunderstorm WarningAMALipscomb66 min
Oct 11, 6:13 PM CDTSevere Thunderstorm WarningAMAGray, Roberts62 min
Oct 11, 6:56 PM CDTSevere Thunderstorm WarningAMALipscomb40 min

Nearby

Tornado Warnings in Texas, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.